Alert archive / New York / Heat Advisories in 2022
Heat Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jul 19, 2022, 2:33 PM EDT for 10 counties in New York. It took effect at Jul 20, 2022, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 2:33 PM EDT (18:33 UTC)
- In effect from
- Jul 20, 2022, 11:00 AM EDT
- Expired
- Jul 20, 2022, 7:40 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
234 WWUS71 KBUF 191833 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 233 PM EDT Tue Jul 19 2022 NYZ001>006-010-011-013-014-200245- /O.NEW.KBUF.HT.Y.0003.220720T1500Z-220721T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 233 PM EDT Tue Jul 19 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties inland from the immediate shores of Lake Erie and Lake Ontario. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hitchcock
4 follow-up statements
123 WWUS71 KBUF 200218 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1018 PM EDT Tue Jul 19 2022 NYZ001>006-010-011-013-014-201030- /O.CON.KBUF.HT.Y.0003.220720T1500Z-220721T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 1018 PM EDT Tue Jul 19 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ JLA
288 WWUS71 KBUF 200848 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 448 AM EDT Wed Jul 20 2022 NYZ001>006-010-011-013-014-201700- /O.CON.KBUF.HT.Y.0003.220720T1500Z-220721T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 448 AM EDT Wed Jul 20 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values of 95 to 100 expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TMA
390 WWUS71 KBUF 201634 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1234 PM EDT Wed Jul 20 2022 NYZ001>006-010-011-013-014-210000- /O.CON.KBUF.HT.Y.0003.000000T0000Z-220721T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 1234 PM EDT Wed Jul 20 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the mid to upper 90s. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties away from the immediate Lake Erie and Lake Ontario shores. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hitchcock
756 WWUS71 KBUF 202340 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 740 PM EDT Wed Jul 20 2022 NYZ001>006-010-011-013-014-210045- /O.CAN.KBUF.HT.Y.0003.000000T0000Z-220721T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 740 PM EDT Wed Jul 20 2022 ...HEAT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 19, 1:54 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 19, 1:54 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
154 PM EDT Tue Jul 19 2022
.SYNOPSIS...
Warm and humid conditions are expected today with an outside chance
for a shower or thunderstorm during the late afternoon and evening
as a weak boundary crosses the eastern Great Lakes, but most areas
will stay rain free. Heat and humidity will peak on Wednesday with
many areas exceeding the 90 degree mark. A cold front will then
cross the area Wednesday night with a few showers and thunderstorms.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Visible satellite imagery showing diurnal cumulus fields building
this afternoon inland from the lakes, and also near a weak trough
moving south across Lake Ontario. A moderately unstable airmass is
in place across the region with temperatures well into the 80s and
dewpoints in the mid to upper 60s. The weak trough moving south out
of Canada and into Western and Central NY will interact with local
lake breeze boundaries and may support a few isolated showers and
thunderstorms during the late afternoon and evening with very sparse
coverage. 12Z high-res CAMS guidance has decreased this potential
somewhat, and it's possible the lack of low level foci for organized
convergence may prevent any sustained deep updrafts from developing.
If deep moist convection is achieved, MLCAPE of 1000-1500J/kg and
effective shear of 35-40 knots may support a few strong storms with
gusty winds.
Any convection that develops will end by mid to late evening with
the loss of diurnal instability. The weak trough will stall over the
area and then retreat back to the northeast as a weak warm frontal
segment late tonight and Wednesday morning. Weak isentropic upglide
and moisture transport associated with this warm front may support a
few more isolated showers and thunderstorms late tonight and
Wednesday morning. The best chance of this will be across southern
Ontario, but a few may clip the eastern Lake Ontario region as well.
The warm front will move northeast of the eastern Lake Ontario
region by midday Wednesday, ending the risk of isolated showers. The
remainder of the day will be dry, with warm mid level temperatures
and ridging effectively capping the boundary layer and preventing
deep moist convection. Wednesday will be the hottest day of the
week, with many lower elevation areas reaching the lower 90s, with a
few mid 90s readings in the typical warm spots of the Genesee Valley
and western Finger Lakes. This will combine with dewpoints in the
upper 60s to produce a heat index in the mid to upper 90s from the
Niagara Frontier east across the Genesee Valley, western Finger
Lakes, and points southeast of Lake Ontario.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A surface low low will track from Lake Superior to near James
Bay from Wednesday into early Thursday. As the storm tracks
northeast, a pre-frontal trough, and then cold front will cross
the region on Wednesday night into Thursday. The best chance for
showers and storms are expected with the crossing of these
features. This will especially be the case with the pre-frontal
trough, which when it moves through on Wednesday night into
Thursday morning will have the best forcing and moisture content
of the two. There should be a potent LLJ out ahead of the
trough as is crosses. A line of showers and storms will cross
the are overnight on Wednesday, with the typical breaks in the
line due to lake influences. A few of the storm that develop
could have gusty winds and heavy rainfall at times as a ribbon
of PWATs nearing 2.00 inches tracks ahead of the trough. CAPE
values of around 500 to 750 J/kg along with weaker shear values
should limit the severe potential with these storms Wednesday
night.
Thursday, the cold front will cross the region through the morning
with the potential for showers and a few rumbles of thunder
possible. As the front tracks across the region, instability values
will increase out ahead of the front, making thunderstorm potential
a little better with eastward extent. Temperatures on Thursday will
be in the mid 70s to mid 80s behind the passing cold front.
Thursday night, any lingering showers and storms will be out of the
area for the first half of the night. A weak shortwave trough
tracking across the area will bring the potential for a few showers
late Thursday night into Friday, mainly south of Lake Ontario.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Active weather for the long term period expected.
A few showers expected on Friday, mainly south of Lake Ontario as a
shortwave trough tracks across the area.
The remnants of the mid-level low from the middle of the week will
be in place near James Bay, anchored in place through the long term
period. As this mid-level low and trough spin over the James Bay
area, several fronts and troughs will drop south out of Canada and
the Upper Great Lakes through the weekend and into early next week.
This will occur as a few different waves of energy pivot around the
larger scale trough and mid-level low. Model guidance is split on
timing of the different features crossing the area. The chance for
showers and some thunderstorms through most of the long term period
will be present.
Temperatures during the long term period will generally remain near
to slightly above normal with most areas in the upper 70s to mid 80s
for daytime highs.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Mainly dry weather and VFR will continue this afternoon through
Wednesday. A weak trough will move south into the area late this
afternoon and evening, and may support a few isolated showers and
thunderstorms with very sparse coverage. This trough will stall and
then retreat northeast as a warm front late tonight and Wednesday
morning. This may support a few more isolated showers and
thunderstorms with sparse coverage, mainly over and east of Lake
Ontario. Any heavy shower or thunderstorm that develops will produce
brief/local flight restrictions, otherwise VFR will prevail. The
remainder of Wednesday will be dry with VFR.
Outlook...
Wednesday night...Showers and thunderstorms likely with brief
MVFR/IFR possible.
Thursday...VFR/MVFR with a chance of showers and thunderstorms,
especially east of Lake Ontario.
Friday and Saturday...Mainly VFR with a small chance of a shower
or thunderstorm.
Sunday...Areas of MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
Southwest to west winds will remain elevated today on both Lakes
Erie and Ontario, resulting in low end Small Craft Advisory
conditions on Lake Erie and choppy conditions on Lake Ontario. Winds
will diminish this evening as the pressure gradient relaxes.
A southwest flow will persist through Wednesday ahead of a cold
front. Strong thunderstorms are possible with the frontal passage
later Wednesday evening on Lake Erie. Southwest winds pick up behind
the frontal passage Thursday with possible small craft headlines,
especially on Lake Erie.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
040-041.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...SW
LONG TERM...SW
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Jul 19, 5:28 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 528 AM EDT Tue Jul 19 2022 NYZ001-010-200930- Niagara-Northern Erie- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dangerous heat is expected Wednesday with heat indices in the mid to upper 90s. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-021-200930- Wyoming-Cattaraugus-Allegany- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>006-011-013-014-200930- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Livingston- Ontario- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dangerous heat is expected Wednesday with heat indices in the mid to upper 90s. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-200930- Jefferson-Lewis- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-200930- Chautauqua-Southern Erie- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-200930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-200930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-200930- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:36 AM EDT | Small Craft Advisory | BUF | 13 hr | |
| Jul 19, 5:19 PM EDT | Special Marine Warning | BUF | 56 min |
Nearby
Heat Advisories in New York, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.